Skip to content
My WebMD Sign In, Sign Up
daibetes
avatar
cwille posted:
ok here is a question, first though i hope everybody had a blessed easter, now i went to the doctor the other day and was told that my sugar level was awful high. I was in the hospital a month ago and they of course drew blood and the results showed my sugar level was high, of course they didn't say anything in the hospital. So now my doc is checking me for diabetes, i am overweight, but never had problems before , therefore i was wondering if the prednisone i am on could cause that problem , i am also on spiriva and symbicort as well as qvar now. Oh and of course albuterol. I have been on prednisone since at least last november. Actually before that i just can't remember when i started it. i was just wondering if anybody else has had this problem. I have gained 20 pounds since last nov, after losing 20 pounds before that,(that was on my own) i know steroids do wierd things to your body but this is a new one to me. any help would be appreciated.

god bless.
Reply
 
avatar
cwille responded:
sorry about the spelling. lol
 
avatar
Aqua14 responded:
Unfortunately, yes, oral steroids can definitely raise your blood sugar and trigger or worsen diabetes; it's a well-known side effect of prednisone. If you Google it you can find some information that you can discuss with your doctor and you and your doctor can jointly determine whether the benefit of taking prednisone long-term outweighs the risks of severe side effects such as diabetes. Hope this helps. Take care & good luck. Judy


Helpful Tips

Xopenex savings
If you use xopenex you know it is expensive. My co-pay with insurance is $100. Today I found out about their Breath for Less Program. ... More
Was this Helpful?
21 of 35 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Asthma and Allergies Center